CSN Login
Members Online: 6

Vectibix (panitumumab) experiences - advice please

LindaK.
Posts: 338
Joined: Apr 2013

Hi all, my husband's oncologist yesterday suggested adding Vectibix to his Folfiri chemo in 2 weeks.  His tumors previously removed have been tested for the KRAS mutation and he would likely benefit from this new drug. He is quite upset about the side effects of an acne-type rash.  Oncologist had talked about adding Avastin a month or so ago, but we were a little reluctant to add just after having another blockage and 2nd c-diff in a few months.  At that point, we wanted to let his bowels try to heal a little longer before adding a drug that could cause a perforated bowel.  Oncologist at that time agreed with waiting and getting a new scan to see what was going on.  Two chemo treatments down with just Folfiri and this week his parotid gland became infected again.  A new antibiotic added Monday and chemo this week cancelled due to the infection.  Scan results yesterday showed no new growth but the two lymph nodes he's currently being treated for have grown a little.  Onc was not surprised since he'd been off chemo for 4 weeks after c-diff in May.  Now onc. wants to add Vectibix instaed of Avastin and my husband is thinking it's a bad thing.  He's worried about "looking" like a cancer patient since he's been looking pretty good.  He lost most of his hair in May and that has bothered him too since he says now everyone can see his a cancer patient.  I know it sounds shallow and in the big scheme of cancer, it's not really that important.  He wears a hat most of the time and doesn't work.  Onc said 30% of people have no problematic rash and about 1 in 5 get a troubling rash. 

Has anyone had Vectibix added to their Folfiri and what has your experience been?  Thanks in advance for any advice you can give me.  He is Stage IV with distant lymph node involvement now in his upper belly area.  Prior tumors removed from colon in December 2012 and small intestines in January 2014.

Linda

janderson1964's picture
janderson1964
Posts: 1770
Joined: Oct 2011

I had Vectibix and FOLFIRI 2 years ago. At first I had such a bad rash I had to skip a treatment and then reduce the dose. It was tolerable after that. The most noticable was around my nose. I had a rash on my chest that itched a lot like poison ivy. The most uncomfortable part for me was my fingers started cracking around my nails. I could harly button my pants. i was NED for 18 months after that. Since my most recesnt recurrence I went back on it again. Still had the finger problems but my face wasn't bad at all. Just rednes around my nose. Although i had a lot more issue with dry scaling skin all over.

I understand your husbands fear. It was especially tuff for me since I struggle with acne all through high school. Acne was the last thing I wanted to deal with well into my 40's but i will do anything to survive.

UncleBuddy
Posts: 687
Joined: Aug 2013

My brother got that acne type rash with erbitux. The doctor put him on antibiotics called minocycline for that and he gave him a creme to use. The antibiotics helped a lot. I'm sure others on here can give you some great advice, 

Lin

fatbob2010's picture
fatbob2010
Posts: 430
Joined: May 2012

Hi Linda,

Currently on a chemo holiday from FOLFIRI + Vectibix.  Worked well for me as a treatment even there was an acne like rash which was a little uncomfortable.  The discomfort was worth the progress for me.

Art

Nana b's picture
Nana b
Posts: 3015
Joined: May 2009

I was on Erbitux and got the rash, but as long as I took,the meds and kept my face and body moisterized, I pretty much had it under control. It looks like acne but it's not. I did have vision problems but not sure if it was the Eribitux or the Folfri.  My eyelids got really dry and that was when I needed a break.   

 

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network